Anisotropic Quasi-Wilson Element with Conforming Finite Element Approximation for Coupled Continuum Pipe-Flow/Darcy Model in Karst Aquifers

Wei Liu, Jintao Cui

Research output: Journal article publicationJournal articleAcademic researchpeer-review

2 Citations (Scopus)


Abstract: This paper presents a numerical method for solving systems of partial differential equations describing flow in porous media with an embedded and inclined conduit pipe. This work considers a coupled continuum pipe-flow/Darcy model. The numerical schemes presented are based on combinations of the quasi-Wilson element on anisotropic mesh and the conforming finite element on regular mesh. The existence and uniqueness of the approximation solution are obtained. Optimal error estimates in both L2 and H1 norms are obtained independent of the regularity condition on the mesh. Numerical examples show the accuracy and efficiency of the proposed scheme.
Original languageEnglish
Pages (from-to)431-449
Number of pages19
JournalMathematical Modelling and Analysis
Issue number4
Publication statusPublished - 3 Jul 2016


  • anisotropic mesh
  • coupled continuum pipe-flow/Darcy model
  • Karst aquifers
  • numerical analysis
  • quasi-Wilson element

ASJC Scopus subject areas

  • Analysis
  • Modelling and Simulation

Cite this